Journal of Family and Community Medicine

CASE REPORT
Year
: 2019  |  Volume : 26  |  Issue : 1  |  Page : 61--63

Chest pain as a possible side effect of pitavastatin (Livalo)


Nada R AlZahrani, Amna F Yassin 
 Department of Internal Medicine, King Fahad Medical Military Complex, Saudi Arabia

Correspondence Address:
Dr. Nada R AlZahrani
Consultant Internist, King Fahd Medical Military Complex, P.O. Box 946, Dhahran 31932
Saudi Arabia

Coronary heart disease is a serious complication of dyslipidemia. Pitavastatin is a more commonly prescribed medication for the treatment of dyslipidemia. Here, we report the case of a 37-year-old female, a known patient with well-controlled bronchial asthma. She was recently found to be dyslipidemic and started on pitavastatin calcium 4 mg once a day (OD). On the 10th day of treatment, she began to have crushing chest pain and was admitted to the hospital. All investigations for coronary heart disease came out negative. Her symptoms improved dramatically when pitavastatin was stopped. Pitavastatin is reported to cause myalgia and muscle spasm, especially at higher doses. There is evidence in literature that this medication might cause chest pain in old obese ladies if taken at high doses. We report this case as a possibility of chest pain even in younger females.


How to cite this article:
AlZahrani NR, Yassin AF. Chest pain as a possible side effect of pitavastatin (Livalo).J Fam Community Med 2019;26:61-63


How to cite this URL:
AlZahrani NR, Yassin AF. Chest pain as a possible side effect of pitavastatin (Livalo). J Fam Community Med [serial online] 2019 [cited 2019 Aug 19 ];26:61-63
Available from: http://www.jfcmonline.com/article.asp?issn=2230-8229;year=2019;volume=26;issue=1;spage=61;epage=63;aulast=AlZahrani;type=0